News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Extreme Anxiety Attacks.


 mary20 - Tue Feb 28, 2006 1:42 pm

20 years old
Female

Ok I'm really nervous so be patient with me. heheh. I'm 20 years old....last October I began hanging out with the wrong people and tried a drug called Crystal Meth...I smoked it...but only once. It gave me this feeling of being awake and I stayed up all night just talking to "friends" and feeling like there wasnt a worry in the world. Now I'm the type of person who is totally against drug use....I've always been that way...I guess I just got caught in the moment. Anyways...when I started coming down off of the drug I layed down to go to sleep and I had this feeling like I was dropping really fast....so I kept getting out of bed and getting water and then trying to lay back down. I did this the whole night and was sick the whole next day. I finally felt a little better and was able to get out of bed. But ever since that happend I have been getting this feeling...its hard to explain. Its like I'm scared of something. This happens in totally normal situations, in the grocery store, or just by myself watching tv. It starts out in my toes...then travels up...its kind of like a tingling feeling...then my heart starts beating really really fast and my hands get clammy and cold, and I start shaking sometimes on both the in and outside. I hope I explained this good enough. I never experienced this before I tried crystal meth. I did eventually end up going to the emergency room because one of the anxiety/panic attacks that I had had me to the point of not being able to breathe. I didnt tell the doctor about the meth...just told her the symptoms I was having and she identified it as anxiety and put me on ativan. The medication knocked me out. And honestly I'm at the point to where I'm scared to take any medication...afraid it will have a bad effect on me or something. I'm afraid of drinking a soda, or any kind of juice b/c the doctor said it can trigger the attacks. I need to know if crystal meth is what could have caused this and what can I do to prevent these attacks in the future?
 sdfirenze - Sat Mar 11, 2006 4:29 pm

Hello Mary,

I've never heard of a one-time use of meth cause these symptoms (although I admit it is possible). I would agree that the most probable diagnosis is an anxiety disorder. My suggestion would be to see an therapist specializing in the treatment of anxiety. It is very likely that the experiences you had while coming off of meth (which are very common: dehydration, difficulty sleeping, upset stomach) have triggered an anxiety response around your physical health.

What medical doctors often neglect to mention is that psychotherapy has been shown to be has effective or more effective then medication for treating anxiety disorders. I would recommend that!

Good luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here